The Diabetes Forum Support Community For Diabetics Online banner

1 - 12 of 12 Posts

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #1 ·
I`m just so happy when I suddenly now has an insuline which works as it supposed to.
I am now starting to eat a little more carbs. For the last weeks I did lower my carbs to 15-20 each day, since my insulines (Insulatard and NovoRapid) didn`t work properly.
Lantus burns when injected, and I can`t miss to see where I injected last time, because each injection gives me a beautiful coulored bruise :rolleyes:, but thats ok with me, as long as I can go back to living my life as I used to do before my not-working insulin stopped me.
 

·
Super Moderator
Joined
·
6,162 Posts
Yeah - doing a happy dance over here. I'm jumping so high perhaps you can see me from Norway on the horizon ...
 
  • Like
Reactions: optimist

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #3 ·
I`ll be looking for you!:D
 

·
Registered
Joined
·
633 Posts
Is your lantus at room temperature when you inject. If not use it at room teperature and inject it slowly. I would count to 5 when i was doing it and then wat another 10 seconds and then pull it out. It hepled me with the burning you are describing.
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #5 ·
Thanks!
It is at room temperature and I always count to ten before pulling it out, but I`m maybe a little to quick setting the dose?
I`ll try to set it a little bit slower!
 

·
Registered
Joined
·
2,055 Posts
Optimist...so glad the Lantus is working for you! Yippee! *Happy Dance*...
Just be careful with Lantus because it is known to put weight on. Other than that, I think it works just fine. I myself am on Levemir. I'm still working on getting my morning number down, but other than that the bolus (Humulog) is working very well. However, I do keep experiencing some lows that are troublesome, but I'm working on a log as to what and when they are occurring. Hopefully I'll get this ironed out as well. Oh, and the Levemir can burn as well...I have some colorful bruises myself! Thank God they are on the upper part of my leg, otherwise everyone would see them!
 
  • Like
Reactions: optimist

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #7 ·
Thanks Naynay!
I`m not really scared about gaining some weight (if it just is some). I struggle really hard to keep a normal weight and not be to thin, so a little weight gain would be nice.
After switching to Lantus all my readings are between 3,6 and 6,1. Today I will also get my HumaPen Luxure which I hope will help me to keep my BG steady alltough I`m going to increase my carbs back to normal (40-50 each day).
 

·
Registered
Joined
·
2,055 Posts
Thanks Naynay!
I`m not really scared about gaining some weight (if it just is some). I struggle really hard to keep a normal weight and not be to thin, so a little weight gain would be nice.
After switching to Lantus all my readings are between 3,6 and 6,1. Today I will also get my HumaPen Luxure which I hope will help me to keep my BG steady alltough I`m going to increase my carbs back to normal (40-50 each day).
I wish I had the problem with trying to keep a normal weight and not be too thin! I've struggled with my weight all my life, so it is nothing new for me to continue struggling to lose weight. However, they told me if I lost weight my bg's would be better. I lost 50 lbs. about 1-1/2 yrs ago, kept it off, and my bg's are no better than they were then. With the insulin they are better, but with just oral meds, no. :( I sometimes think I am an oddball because everything that works for everyone else doesn't necessarily work for me. I can't help thinking "what am I doing wrong that everyone else is doing right?" :confused:
 
  • Like
Reactions: DEBERAC

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #9 ·
I wish I had the problem with trying to keep a normal weight and not be too thin! I've struggled with my weight all my life, so it is nothing new for me to continue struggling to lose weight. However, they told me if I lost weight my bg's would be better. I lost 50 lbs. about 1-1/2 yrs ago, kept it off, and my bg's are no better than they were then. With the insulin they are better, but with just oral meds, no. :( I sometimes think I am an oddball because everything that works for everyone else doesn't necessarily work for me. I can't help thinking "what am I doing wrong that everyone else is doing right?" :confused:

You sounds a lot like me. If the doctor tells me that something is going to work one way, it usual doen`t in me. I have several diseases, and several type of medication, and many of those is supposed to make me gain weight, but I`m really struggle to keep me BMI over 17.
People asks if have anorexia or something like that, but I eat really much, usual I have about 2300 calories each day and sometimes over 3000, which is not to little at all.
A dear friend of me struggles to keep her weight down, and even if it is odd, it seems like the thing she does to lose weight, is the same thing I do to gain weight.:confused:
It`s really a strange world.
 

·
Registered
Joined
·
633 Posts
You sounds a lot like me. If the doctor tells me that something is going to work one way, it usual doen`t in me. I have several diseases, and several type of medication, and many of those is supposed to make me gain weight, but I`m really struggle to keep me BMI over 17.
People asks if have anorexia or something like that, but I eat really much, usual I have about 2300 calories each day and sometimes over 3000, which is not to little at all.
A dear friend of me struggles to keep her weight down, and even if it is odd, it seems like the thing she does to lose weight, is the same thing I do to gain weight.:confused:
It`s really a strange world.
I never had a weight problem untill I was diagnosed with addisons and had to star taking steroids every day. I packed on 30 pounds in the first year and another 20 since then. If it was insulin that made me gain weight I think it wouls have done it more in the first 32 tears that I was taking it.
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #11 ·
I never had a weight problem untill I was diagnosed with addisons and had to star taking steroids every day. I packed on 30 pounds in the first year and another 20 since then. If it was insulin that made me gain weight I think it wouls have done it more in the first 32 tears that I was taking it.
I think it is individual how different drugs affect us. Allthough the drug is supposed to lead to gained weight, it is not everyone taking that drug that get such an affect.
And as you says, if it was the insuline, it should have started to do that much earlier.
 

·
Registered
Joined
·
10 Posts
I wish I had the problem with trying to keep a normal weight and not be too thin! I've struggled with my weight all my life, so it is nothing new for me to continue struggling to lose weight. However, they told me if I lost weight my bg's would be better. I lost 50 lbs. about 1-1/2 yrs ago, kept it off, and my bg's are no better than they were then. With the insulin they are better, but with just oral meds, no. :( I sometimes think I am an oddball because everything that works for everyone else doesn't necessarily work for me. I can't help thinking "what am I doing wrong that everyone else is doing right?" :confused:
They told me the same thing. I had already lost 50 lbs. before figuring out what was wrong. Ended up taking the max of three oral med, and still had to take insulin. Exercised like a crazed woman, ate sparingly (made my mom cry to see me, I was so thin at that point)...still insulin. Finally doc said "I did my internship in a diabetes clinic. I think you are Type 1.5 and will have to take insulin."

So, you are not alone;)
 
1 - 12 of 12 Posts
Top